MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 5 10MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 5 10MM; TEMPLATE
Model Number 00584102510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during the procedure, the poly trial cracked inside the patient when attempting to remove from the tibial trial.The procedure was completed without delay and backup from s+n was available to finish the surgery.No other complications were reported at this time.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported during the procedure, the poly trial cracked when attempting to remove from the tibial trial.Not any pieces fell inside the patient.The procedure was completed without delay and the backup from s+n was available to finish the surgery.No patient injury or other complications were reported.The patient did not present any problem and it is healthy.The surgeon was satisfied with the surgical outcome.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case reports that during the procedure, the poly trial cracked while attempting to remove it from the tibial trial, however none of the pieces fell into the patient.Per email communication, the procedure was completed without any delay or patient injury, and a backup device was not necessary.Therefore, since no patient harm is alleged, no further assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 5 10MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10462936
Report Number1020279-2020-04265
Device Sequence Number2939674
Product Code HWT
UDI-Device Identifier00885556619582
UDI-Public00885556619582
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584102510
Device Catalogue Number00584102510
Device Lot Number62710647
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/05/2020
06/04/2021
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date08/31/2020
06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;